Alert archive / Texas / Tornado Warnings in 1997
Tornado Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 27, 1997, 11:33 PM CDT for Angelina County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 1997, 11:33 PM CDT (04:33 UTC)
- Expired
- May 28, 1997, 12:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 7:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3458 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 280433 RRA TORSHV TXC005-280500- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 PM CDT TUE MAY 27 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL MIDNIGHT CDT FOR THE FOLLOWING AREA... IN EAST TEXAS ...ANGELINA COUNTY AT 1130 PM CDT DOPPLER RADAR IN SHREVPORT INDICATED A POSSIBLE TORNADO 10 MILES SOUTHEAST OF LUFKING TEXAS MOVING TO THE SOUTHEAST AT 15 MP4H. AT 1125 PM THIS STORM PRODUCED BASEBALL SIZE HAIL. IF YOU ARE CAUGHT IN YOUR CAR IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 27, 8:26 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 27, 8:26 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CDT TUE MAY 27 1997 ...WARNINGS ARE STILL BEING ISSUED IN NORTHERN LOUSISANA... CURRENT DOPPLER RADAR CONTINUED TO INDICATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST TEXAS AND NORTHERN LOUISIANA. 00Z SFC ANALYSIS INDICATED THE FRONTAL BOUNDARY ALONG A ACT...PRX...JBR LINE. MSTR IS STILL ABUNDANT ACROSS THE AREA AS DEW PTS REMAIN IN THE UPPER 60 TO MID 70S ACROSS THE AREA. NO RAOB FLIGHT THIS AFTERNOON AS BALLOONIST HAD PROBLEMS WITH WX. HAVE NOT LOOKED AT ANYTHING ELSE BECAUSE OF BUSY ACTIVITY WITH WX ...BUT FORECAST LOOKS ON TRACK. ELEVEN
In the hours before
Local storm report, May 27, 6:24 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM JEFFERSON TX 2.75 INCH HAIL
05/27/97 MARION REPORT RELAYED BY KSLA
TV-12
0315 PM JEFFERSON TX 1.75 INCH HAIL
05/27/97 MARION REPORT RELAYED BY KSLA
TV-12
0520 PM 2 W REDWATER TX 1 INCH HAIL
05/27/97 BOWIE
0527 PM MAUD TX 1 INCH HAIL
05/27/97 BOWIE
0532 PM 10 NE MAUD TX 1 INCH HAIL
05/27/97 BOWIE QUARTER SIZED HAIL
REPORTED NEAR WAKE
VILLAGE.
0540 PM KEITHVILLE LA .5 INCH HAIL
05/27/97 CADDO
0542 PM MAUD TX 1.75 INCH HAIL
05/27/97 BOWIE
0553 PM STONEWALL LA .75 INCH HAIL
05/27/97 DE SOTO
0556 PM STONEWALL ` LA .5 INCH HAIL
05/27/97 DE SOTO
0607 PM FRIERSON LA .75 INCH HAIL
05/27/97 DE SOTO
10Local storm report, May 27, 9:01 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM RUSTON LA WIND DAMAGE
05/27/97 LINCOLN POWER OUTAGES REPORTED.
0745 PM JONESBORO LA WIND DAMAGE
05/27/97 JACKSON NUMEROUS TREES AND
POWERLINES DOWN CAUSING
WIDESPREAD POWER OUTAGES.
10Local storm report, May 27, 9:03 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM RUSTON LA WIND DAMAGE
05/27/97 LINCOLN POWER OUTAGES REPORTED.
0745 PM JONESBORO LA WIND DAMAGE
05/27/97 JACKSON NUMEROUS TREES AND
POWERLINES DOWN CAUSING
WIDESPREAD POWER OUTAGES.
10Local storm report, May 27, 9:25 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0754 PM SLIGO LA .75 INCH HAIL
05/27/97 BOSSIER
0800 PM 3 W GREENWOOD LA NON QUALIFIED EVENT
05/27/97 CADDO LIGHTNING STRUCK AN OIL
STORAGE TANK NEAR
STATELINE ROAD.
0815 PM 2 E EROS LA .75 INCH HAIL
05/27/97 OUACHITA STORM SPOTTER REPORT.
0815 PM MONROE LA WIND DAMAGE
05/27/97 OUACHITA LOUISVILLE AND DESIARD
STREETS BLOCKED BY DOWN
POWERLINES AND TREES.
WIDESPREAD POWER OUTAGES.
0820 PM MONROE ARPT LA 80 MPH TSTM GUST
05/27/97 OUACHITA RECORDED ON A GUST RECORDER
AT THE MONROE REGIONAL
AIRPORT.
0830 PM SWARTZ LA WIND DAMAGE
05/27/97 OUACHITA LA 139 BLOCKED BY DOWNED
TREES AND POWERLINES.
10Local storm report, May 27, 9:27 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0754 PM SLIGO LA .75 INCH HAIL
05/27/97 BOSSIER
0800 PM 3 W GREENWOOD LA NON QUALIFIED EVENT
05/27/97 CADDO LIGHTNING STRUCK AN OIL
STORAGE TANK NEAR
STATELINE ROAD.
0815 PM 2 E EROS LA .75 INCH HAIL
05/27/97 OUACHITA STORM SPOTTER REPORT.
0815 PM MONROE LA WIND DAMAGE
05/27/97 OUACHITA LOUISVILLE AND DESIARD
STREETS BLOCKED BY DOWN
POWERLINES AND TREES.
WIDESPREAD POWER OUTAGES.
0820 PM MONROE ARPT LA 80 MPH TSTM GUST
05/27/97 OUACHITA RECORDED ON A GUST RECORDER
AT THE MONROE REGIONAL
AIRPORT.
0830 PM SWARTZ LA WIND DAMAGE
05/27/97 OUACHITA LA 139 BLOCKED BY DOWNED
TREES AND POWERLINES.
10Special weather statement, May 27, 9:55 PM CDT, 1 hour 38 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-280350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 950 PM CDT TUE MAY 27 1997 AT 950 PM...DOPPLER RADER IN SHREVEPORT INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST TEXAS...NORTHERN LOUISIANA...AND SOUTH ARKANSAS GENERALLY SOUTH OF A LINE FROM EL DORADO ARKANSAS... TO SHREVEPORT LOUISIANA AND HENDERSON TEXAS. STRONGER THUNDERSTORMS IN THIS AREA WERE NOTED OVER PANOLA COUNTY TEXAS AND DE SOTO PARISH LOUISIANA FROM NEAR CENTER TO MANSFIELD. OTHER STRONGER THUNDERSTORMS WERE NOTED IN A 30 MILE WIDE AREA NEAR MANY TO CYPRESS...AND JENA LOUISIANA. THE SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE TO THE EAST AT ABOUT 20 MPH. DURING THE PAST HOUR...OVERALL INTENSITIES AND AREAL COVERAGES HAVE SHOWN A DECREASE. A TORNADO WATCH CONTINUED IN EFFECT UNTIL 100 AM FOR PARTS OF EAST TEXAS AND NORTH LOUISIANA. 6/20
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:09 PM CDT | Flash Flood Warning | SHV | Harrison, Panola | 4 hr |
| May 27, 7:37 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 38 min |
| May 27, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 61 min |
| May 27, 10:31 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 59 min |
| May 27, 10:44 PM CDT | Tornado Warning | SHV | Angelina | 46 min |
Nearby
Tornado Warnings in Texas, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.